Brand-Ad-30-6
 IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 1371 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Article in PDF (4,745 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
What Condition I...
    Diagnosis
    Discussion
   References
   Article Figures

 Article Access Statistics
    Viewed1912    
    Printed375    
    Emailed0    
    PDF Downloaded441    
    Comments [Add]    

Recommend this journal

 


 
 Table of Contents    
QUIZ
Year : 2020  |  Volume : 86  |  Issue : 3  |  Page : 325-328

A case of red ears


1 Internal Medicine, National University Hospital, Singapore
2 Paediatric Dermatology, National Skin Centre, Singapore

Date of Web Publication10-Oct-2018

Correspondence Address:
Dr. Yang Sun
673A Fern Grove Yishun Avenue 4 #08-632, 761673
Singapore
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijdvl.IJDVL_828_17

Rights and Permissions



How to cite this article:
Sun Y, Yang SS, Tan LS. A case of red ears. Indian J Dermatol Venereol Leprol 2020;86:325-8

How to cite this URL:
Sun Y, Yang SS, Tan LS. A case of red ears. Indian J Dermatol Venereol Leprol [serial online] 2020 [cited 2020 Nov 26];86:325-8. Available from: https://www.ijdvl.com/text.asp?2020/86/3/325/243117




A 49-year-old lady, newly diagnosed with acute myeloid leukemia, was admitted for the first cycle of induction chemotherapy using daunorubicin (days 1 to 3) and cytarabine (days 1 to 7). She had no significant past medical history. On day 7, she developed marked erythema and edema over both her ears [Figure 1]. There were no auditory complaints, and otoscopic examination reviewed clear tympanic membranes with no effusions. The condition was associated with pruritic purpura over her limbs and trunk, with 5% of body surface area involvement [Figure 2]. There was no positive Nikolsky's sign or mucositis. Histology of the affected skin over the trunk demonstrated spongiosis and superficial perivascular mixed infiltrates composed of lymphocytes, histiocytes, plasma cells and neutrophils [Figure 3].
Figure 1:

Click here to view
Figure 2: Purpura on the upper limb

Click here to view
Figure 3:

Click here to view



  What Condition Is This? Top




Click here to view answer. View Answer
Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent forms. In the form, the patient has given her consent for her images and other clinical information to be reported in the journal. The patient understands that name and initials will not be published and due efforts will be made to conceal identity, but anonymity cannot be guaranteed.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.



 
  References Top

1.
Miller KK, Gorcey L, McLellan BN. Chemotherapy-induced hand-foot syndrome and nail changes: A review of clinical presentation, etiology, pathogenesis, and management. J Am Acad Dermatol 2014;71:787-94.  Back to cited text no. 1
    
2.
Hueso L, Sanmartín O, Nagore E, Botella-Estrada R, Requena C, Llombart B, et al. Chemotherapy-induced acral erythema: A clinical and histopathologic study of 44 cases. Actas Dermosifiliogr 2008;99:281-90.  Back to cited text no. 2
    
3.
Levine LE, Medenica MM, Lorincz AL, Soltani K, Raab B, Ma A, et al. Distinctive acral erythema occurring during therapy for severe myelogenous leukemia. Arch Dermatol 1985;121:102-4.  Back to cited text no. 3
    
4.
Baack BR, Burgdorf WH. Chemotherapy-induced acral erythema. J Am Acad Dermatol 1991;24:457.  Back to cited text no. 4
    
5.
Jucglà A, Sais G, Navarro M, Peyri J. Palmoplantar keratoderma secondary to chronic acral erythema due to tegafur. Arch Dermatol 1995;131:364-5.  Back to cited text no. 5
    


    Figures

  [Figure 1], [Figure 2], [Figure 3]



 

Top
Print this article  Email this article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow